Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Sharp estimates for Lebesgue constants

Authors: Marco Carenini and Paolo M. Soardi
Journal: Proc. Amer. Math. Soc. 89 (1983), 449-452
MSC: Primary 42B05
MathSciNet review: 715864
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ C \subset {R^N}$ is a closed convex bounded body containing 0 in its interior. If $ \partial C$ is sufficiently smooth with strictly positive Gauss curvature at each point, then, denoting by $ {L_{r,C}}$ the Lebesgue constant relative to $ C$, there exists a constant $ A > 0$ such that $ {L_{r,C}} \geqslant A{r^{(N - 1)/2}}$ for $ r$ sufficiently large. This complements the known result that there exists a constant $ B$ such that $ {L_{r,C}} \leqslant B{r^{(N - 1)/2}}$ for $ r$ sufficiently large.

References [Enhancements On Off] (What's this?)

  • [1] Š. A. Alimov and V. A. Il′in, Conditions for the convergence of spectral decompositions that correspond to self-adjoint extensions of elliptic operators. II. Self-adjoint extension of the Laplace operator with an arbitrary spectrum, Differencial′nye Uravnenija 7 (1971), 851–882 (Russian). MR 0284868
  • [2] K. I. Babenko, On the mean convergence of multiple Fourier series and the asymptotic behaviour of the Dirichlet kernel of the spherical means, Preprint No. 52, Inst. Prikl. Mat. Akad. Nauk SSSR, Moscow, 1971.
  • [3] Donald I. Cartwright and Paolo M. Soardi, Best conditions for the norm convergence of Fourier series, J. Approx. Theory 38 (1983), no. 4, 344–353. MR 711461, 10.1016/0021-9045(83)90152-1
  • [4] C. S. Herz, Fourier transforms related to convex sets, Ann. of Math. (2) 75 (1962), 81–92. MR 0142978
  • [5] V. A. Judin, Behavior of Lebesgue constants, Mat. Zametki 17 (1975), 401–405 (Russian). MR 0417690
  • [6] A. A. Judin and V. A. Judin, Discrete imbedding theorems and Lebesgue constants, Mat. Zametki 22 (1977), no. 3, 381–394 (Russian). MR 0467281

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42B05

Retrieve articles in all journals with MSC: 42B05

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society